Tennessee, 2004Tornado in Tennessee, May 30, 2004
May 30, 2004 · NWS OHX · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $30,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at May 30, 1:46 AM CST, 3 hours 59 minutes earlier.
Area forecast discussion, May 30, 1:46 AM CST, 3 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
246 AM CDT SUN MAY 30 2004
.DISCUSSION...
STORM SYSTEM CENTERED OVER THE CENTRAL PLAINS AT THIS HOUR WILL BE
THE NEXT WEATHER MAKER FOR MIDDLE TN. WIND ENERGY WILL BEGIN TO
AMPLIFY THROUGH THE DAY TODAY AS THE STORM SYSTEM MOVES EAST.
MODELS...ESPECIALLY THE AVN...APPEARS TO BE OVERDOING THE DYNAMICS
FOR THE TODAY PERIOD. HOWEVER...MOISTURE AND INSTABILITY WILL BE ON
THE INCREASE THROUGH THE DAY. THEREFORE...WILL INCLUDE 50 POPS BUT
NOT THE 70 AND 80 POPS WHICH ARE BEING ADVERTISED BY THE GUIDANCE.
TONIGHT IS WHEN THE SEVERE WEATHER ACTION WILL BEGIN. BEST UPPER
DYNAMICS AND THE SURFACE LOW ITSELF WILL MOVE WELL TO THE NORTH OF
TN. HOWEVER...A CLOSER LOOK REVEALS SOME UPPER LEVEL ENERGY JUST IN
ADVANCE OF THE FRONTAL POSITIONING ALONG THE MS RIVER AT 06Z.
FURTHERMORE...SOME UPPER DIVERGENT FLOW IS EXPECTED IN ADVANCE AND
ALONG THE FRONTAL PASSAGE.
MODELS CONTINUE TO SHOW THE OMEGA FIELD ENTERING WESTERN MIDDLE TN
IN THE 05Z TO 09Z TIMEFRAME. 850 MB WIND FIELDS SHOW A 50 TO 60 KT
JET AND PLENTY OF WIND ENERGY IN PLACE FOR THE STORMS TO TAP INTO.
MODELS SLAM THE OMEGA FIELD SOUTH OF TN JUST BEFORE 12Z. GIVEN THE
UNCERTAINTY THAT THE SHOWERS AND STORMS WILL END BEFORE 12Z AREA
WIDE...WILL CONTINUE WITH A CHANCE OF SHOWERS AND STORMS EARLY
MEMORIAL DAY ACROSS ALL ZONES...BUT ONLY INCLUDE THE MENTION OF
SEVERE FOR SOUTHERN ZONES AND THE PLATEAU. OTHERWISE...SEVERE
WEATHER WORDING WILL STILL BE INCLUDED FOR ALL OF MIDDLE TN LATE
TONIGHT WITH DAMAGING WINDS BEING THE PRIMARY THREAT.
AS FOR HEAVY RAINFALL POTENTIAL...IT DOES LOOK AS THOUGH LOCALLY
HEAVY RAINFALL IS STILL LIKELY. HOWEVER...GIVEN THE PROGRESSIVENESS
OF THE EVENT AND THE RATHER HIGH FFG VALUES...I DO NOT EXPECT FLASH
FLOODING OTHER THAT AN ISOLATED EVENT OR TWO.
SUNSHINE TO RETURN BY AFTERNOON ON MEMORIAL DAY. LOWER DEWPOINTS
WILL TRANSLATE INTO A COOLER THAN NORMAL LOW TEMPERATURE FOR MONDAY
NIGHT. WILL KEEP CLOSE TO MAV GUIDANCE VALUES FOR TEMPS...MAY NEED
TO GO A DEGREE WARMER THROUGH THE PERIOD.
MOISTURE AND A CHANCE OF SHOWERS AND THUNDERSTORMS WILL RETURN LATE
TUESDAY NIGHT AND INTO WEDNESDAY. THIS WILL BE FOLLOWED BY DRIER AND
BELIEVE IT OR NOT...SLIGHTLY BELOW NORMAL TEMPERATURES FOR A FEW
DAYS.
&&
.BNA WATCHES/WARNINGS/ADVISORIES...NONE.
&&
21
Hazardous weather outlook, May 30, 4:30 AM CST, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT SUN MAY 30 2004
TNZ005>011-022>034-056>066-075-077>080-093>095-311030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CDT SUN MAY 30 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
A SEVERE THUNDERSTORM COMPLEX IS EXPECTED TO DEVELOP IN THE LOWER
MISSISSIPPI RIVER VALLEY THIS EVENING...THEN MOVE EAST INTO MIDDLE
TENNESSEE OVERNIGHT. THE STORM SYSTEM IS EXPECTED TO WEAKEN AS IT
MOVES EAST...BUT REMAINS STRONG ENOUGH TO MAINTAIN THE CHANCE OF
SEVERE THUNDERSTORMS WITH WIND DAMAGE AND HEAVY RAINFALL TONIGHT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THE POTENTIAL FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED SUNDAY NIGHT.
04
Tornado, Grundy
- When
- May 30, 5:45 AM CST to 5:47 AM CST
- Where
- Grundy County, Tracy City
- Rating
- F1
- Path length
- 1 mi
- Path width
- 10 yd
- Property damage
- $30,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 35.267, -85.750
A tornado blew a porch off a trailer. Also, a tree fell on another trailer. 5 homes lost shingles on its roof.A metal shed was blown away. The damage to the tornado started in Tracy City on Lankfordtown Rd.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Indiana, May 30 to 31, 20041 death · 26 injured · $21 million · F2 · 35 events
- Tornadoes and Damaging Winds in Indiana, May 30, 20041 death · 11 injured · $5.6 million · F3 · 6 events
- Tornado in Indiana, May 30, 20041 injured · $6.0 million · F3 · 1 event
- Flash Flooding and Flooding in West Virginia, May 30 to 31, 20041 death · $17 million · 1.25 in hail · 23 events
- Tornadoes and Hail in Alabama, May 30 to 31, 20041 death · 3 injured · $440,000 · F1 · 29 events
- Tornadoes and Flash Flooding in Kentucky, May 30 to 31, 2004$33 million · F1 · 122 events
- Flash Flooding and Hail in Tennessee, May 30 to 31, 20041 death · 2 injured · $574,000 · 1.5 in hail · 53 events
- Flash Flood and Hail in Tennessee, May 30, 200422 injured · $331,000 · 1.75 in hail · 22 events
- Tornado and Hail in Ohio, May 30 to 31, 20041 death · $82,000 · F1 · 23 events
- Tornado in Missouri, May 30, 20041 death · $100,000 · F1 · 1 event
- Tornadoes and Hail in Indiana, May 30, 2004$3.8 million · F2 · 8 events
- Tornadoes and Flash Flooding in Illinois, May 30, 20047 injured · $250,000 · F1 · 61 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5395035.